Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 28, NWS JSJ
NWS JSJ issued this flash flood warning at May 17, 2010, 2:48 PM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2010, 2:48 PM CDT (19:48 UTC)
- Expired
- May 17, 2010, 4:45 PM CDT
- In force
- 117 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 48 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
882
WGCA52 TJSJ 171948
FFWSJU
PRC037-053-172145-
/O.NEW.TJSJ.FF.W.0028.100517T1948Z-100517T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
348 PM AST MON MAY 17 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CEIBA
FAJARDO
* UNTIL 545 PM AST
* AT 340 PM AST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAINFALL ALONG THE SOUTHEASTERN SLOPES OF THE EL YUNQUE
RAIN FOREST...WHICH IS LEADING TO RAPID RISES IN THE RIO FAJARDO AND
ITS TRIBUTARIES. AS A RESULT...EXPECT FLASH FLOODING NEAR THE RIO
FAJARDO AND ITS TRIBUTARIES IN CEIBA AND FAJARDO THROUGH AT LEAST
545 PM AST. IN ADDITION...DUE TO SATURATED SOILS...MUDSLIDES WILL BE
POSSIBLE IN AREAS OF STEEP TERRAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1833 6561 1827 6566 1825 6573 1830 6577
1831 6570 1835 6564
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
856
WGCA72 TJSJ 172143
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
543 PM AST MON MAY 17 2010
PRC037-053-172150-
/O.EXP.TJSJ.FF.W.0028.000000T0000Z-100517T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEIBA PR-FAJARDO PR-
543 PM AST MON MAY 17 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 545 PM AST FOR FAJARDO AND
CEIBA MUNICIPALITIES...
AT 540 PM AST...THE HEAVY RAINFALL ACROSS PORTIONS OF CEIBA AND
FAJARDO WAS BEGINNING TO DIMINISH...AND THE RIO FAJARDO WAS SLOWLY
BEGINNING TO RECEDE. FOR THESE REASONS...THE FLASH FLOOD WARNING FOR
THE RIO FAJARDO AND ITS TRIBUTARIES IS BEING ALLOWED TO EXPIRE AT
545 PM AST. HOWEVER...AN URBAN AND SMALL STREAM FLOOD ADVISORY
REMAINS IN EFFECT FOR BOTH CEIBA AND FAJARDO THROUGH 730 PM AST THIS
EVENING.
LAT...LON 1833 6561 1827 6566 1825 6573 1830 6577
1831 6570 1835 6564
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 17, 2:29 PM CDT, 19 minutes earlier.
Area forecast discussion, May 17, 2:29 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 329 PM AST MON MAY 17 2010 .SYNOPSIS...A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS OR JUST NORTH OF THE LOCAL AREA THROUGH MID WEEK AND WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS AND LOCAL EFFECTS...TO PRODUCE A CONTINUATION OF UNSETTLED WEATHER ACROSS THE LOCAL ISLANDS. && .DISCUSSION...FOR TONIGHT AND TUESDAY THROUGH AT LEAST THE FIRST PART OF WEDNESDAY...A MOIST AND RELATIVELY UNSTABLE AIR MASS WILL CONTINUE ACROSS THE LOCAL AREA. DESPITE A TENDENCY FOR SOME MID LEVEL RIDGING...THIS MOISTURE AND INSTABILITY...DECENT SURFACE CONVERGENCE...OROGRAPHIC LIFTING AND LEFTOVER VENTILATION FROM WESTERLIES AND A SERIES OF DISTURBANCES AT UPPER LEVELS...SHOULD CONTINUE TO ALLOW FOR ADDITIONAL CLOUDINESS...SHOWERS AND A FEW THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS EACH DAY. FOR TONIGHT AND THROUGH THE NEXT COUPLE OF DAYS...EXPECT ADDITIONAL PERIODS OF HEAVY RAINFALL AND URBAN AND SMALL STREAM FLOODING... WITH THE POTENTIAL FOR LOCALIZED FLASH AND RIVER FLOODING. LOOKING AHEAD...STILL APPEARS THAT BRIEF OVERALL DRYING "MAY" OCCUR FOR THE SECOND PART OF WEDNESDAY THROUGH EARLY THURSDAY... BEFORE MOISTURE INCREASES AGAIN LATER THURSDAY THROUGH FRIDAY AND BEYOND...WITH THE "POTENTIAL" FOR AT LEAST A COUPLE MORE DAYS OF ACTIVE WEATHER AND "POTENTIAL" HEAVY RAINFALL AND FLOODING... ESPECIALLY AS WE TRANSITION INTO LATE IN THE WEEK AND THE UPCOMING WEEKEND. IT IS MAY IN THE NORTHEAST CARIBBEAN. STAY TUNED. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PR TAF SITES AT LEAST UNTIL 17/23Z. INTERMITTENT MVFR TO IFR CONDITIONS AND MOUNTAIN OBSCURATIONS WILL BE POSSIBLE IN PASSING SHRA OR TSRA...ESPECIALLY OVER TJMZ...TJBQ AND TJSJ. AFTER 17/23Z...VFR CONDITIONS ARE EXPECTED ACROSS MOST OF THE TAF SITES. LLVL WIND FLOW WILL REMAIN ESE AT 10-20KTS...WITH SOME HIGHER GUSTS. && .MARINE...GENERALLY EXPECT WINDS OF 19 KNOTS OR LESS AND SEAS OF 6 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH AT LEAST WEDNESDAY. THERE IS A PRECAUTIONARY STATEMENT FOR MOST OF THE LOCAL COASTAL WATERS TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 89 77 89 / 40 50 40 40 STT 79 87 79 88 / 40 40 40 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. &&
Hazardous weather outlook, May 17, 4:18 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 518 AM AST MON MAY 17 2010 AMZ710>745-PRZ001>013-181100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 518 AM AST MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW LEVEL CLOUDS AND MOISTURE BEGINS TO APPROACH THE LOCAL AREA...THEREFORE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE WEST AND INTERIOR SECTIONS OF PUERTO RICO THIS AFTERNOON. SOME RAINS COULD BE LOCALLY HEAVY AND MAY INDUCE URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-181100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 518 AM AST MON MAY 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE LOCAL ISLANDS FROM TIME TO TIME. SOME RAINS COULD BE LOCALLY HEAVY AND MAY INDUCE URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:46 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 17, 1:32 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 17, 2:37 PM CDT | Flash Flood Warning | JSJ | 113 min | |
| May 17, 3:44 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 17, 4:35 PM CDT | Flash Flood Warning | JSJ | 85 min | |
| May 17, 4:39 PM CDT | Areal Flood Advisory | JSJ | 111 min | |
| May 17, 6:42 PM CDT | Areal Flood Advisory | JSJ | 2 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.